Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 5, NWS Lincoln, IL

March 31, 2016Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 31, 2016, 8:22 PM CDT for Clay County, Richland County, Illinois. It took effect at Apr 1, 2016, 4:41 AM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 8:22 PM CDT (01:22 UTC)
In effect from
Apr 1, 2016, 4:41 AM CDT
Expired
Apr 3, 2016, 10:36 PM CDT
In force
66 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.47 ft at Apr 2, 2016, 5:00 AM CDT.

actionminormoderate10152004/0104/0204/0304/0404/05
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

862 
WGUS43 KILX 010122
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
822 PM CDT THU MAR 31 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

.Synopsis...Areas of 1 to 2 inch rainfall from Wednesday and today
will cause the Little Wabash River near Clay City to rise above flood
stage by Friday morning.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-011522-
/O.NEW.KILX.FL.W.0005.160401T0941Z-160404T0336Z/
/CLAI2.1.ER.160401T0941Z.160402T1200Z.160403T2136Z.NO/
822 PM CDT THU MAR 31 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From late tonight until Sunday evening.
* At  745 PM Thursday the stage was 15.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 19.5 feet by Saturday morning.The river 
  will fall below flood stage by Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  15.1 Thu 8 PM    18.5   19.5   18.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DJO
5 follow-up statements
501 
WGUS83 KILX 011401
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
901 AM CDT FRI APR 1 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-020401-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160403T2247Z/
/CLAI2.1.ER.160401T0756Z.160402T0600Z.160403T1647Z.NO/
901 AM CDT FRI APR 1 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday afternoon.
* At 845 AM Friday the stage was 18.7 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by 
  tomorrow morning. The river will fall below flood stage Sunday 
  morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.7 Fri 9 AM    19.2   18.4   15.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07
354 
WGUS83 KILX 020148
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
848 PM CDT FRI APR 1 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-021548-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160404T0000Z/
/CLAI2.1.ER.160401T0756Z.160402T1200Z.160403T1800Z.NO/
848 PM CDT FRI APR 1 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday evening.
* At  745 PM Friday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by 
  tomorrow morning. The river will fall below flood stage Sunday 
  afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  19.3 Fri 8 PM    19.5   18.7   15.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DJO
926 
WGUS83 KILX 021419
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
919 AM CDT SAT APR 2 2016

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-030419-
/O.CON.KILX.FL.W.0005.000000T0000Z-160404T0000Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T1800Z.NO/
919 AM CDT SAT APR 2 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday evening.
* At 9 AM Saturday the stage was 19.4 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  19.4 Sat 9 AM    18.5   15.9   13.4

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07
627 
WGUS83 KILX 030237
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
937 PM CDT SAT APR 2 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-031434-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160403T1434Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T0834Z.NO/
937 PM CDT SAT APR 2 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday morning.
* At  845 PM Saturday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.8 Sat 9 PM    17.6   14.5   12.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DJO
109 
WGUS83 KILX 031318
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
818 AM CDT SUN APR 3 2016

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-031348-
/O.CAN.KILX.FL.W.0005.000000T0000Z-160403T1434Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T0920Z.NO/
818 AM CDT SUN APR 3 2016

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At 8 AM Sunday the stage was 17.5 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 430 AM Sunday.
* Forecast...The river will continue to fall to 14.5 feet by tomorrow
  morning.
* Impact...At 18 feet...Water begins to flood left bank farmland.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.5 Sun 8 AM    14.5   12.5   11.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:54 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 31, 6:54 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
654 PM CDT THU MAR 31 2016

.SHORT TERM...(Tonight)
ISSUED AT 312 PM CDT Thu Mar 31 2016

The departure of the cold front early this evening will signal the
end of shower and thunderstorm chances in east central and southeast
Illinois by 9 pm. Instability will have diminished enough to
preclude any chances of severe storms this eve. Colder air will
filter into the area overnight, helping low temps drop 30 degrees
from daytime highs, reaching the upper 30s to lower 40s by sunrise.

The next fast moving shortwave will begin to affect our forecast
area NW of the IL river after 3 am tonight. Water vapor satellite
shows the wave over northern Nebraska at 1930z, progressing to the
southeast. Despite the drier air initially behind this front, we are
getting a consistent signal in the NAM, GFS, Canadian, and ECMWF of
moderate lift ahead of the wave. We kept PoPs only in the slight
chance category, due to some dry air to overcome initially.

Winds will be west to northwest overnight, with early evening gusts
to 25 mph. Winds should diminish to 5 to 10 mph by midnight.

.LONG TERM...(Friday through Thursday)
ISSUED AT 312 PM CDT Thu Mar 31 2016

Main concerns for the extended remain the strong winds for Saturday,
and the potential for frost and/or freezing conditions Friday night,
Saturday night and Monday night.

A cold shortwave trough will progress across Illinois on Friday. The
primary chances of rain showers will be north of I-72, closer to the
track of the 500mb vort max. Moderately steep lapse rates could
support some isolated thunderstorms mainly along and north of I-74
Friday afternoon as the trough passes. Have kept PoPs in the chance
category for now, but likely PoPs may be needed north of Peoria to
Bloomington if the moisture content in the lower levels increases.

A fast moving upper trough and accompanying surface low will
progress out of Canada and into the Great Lakes on Saturday. The
influence of 60-70kt mid level winds will translate to the surface
in the form of 30-40 mph winds. Bufkit momentum transfer plots show
gusts to 45-50 mph may be possible by early afternoon. Those numbers
would support a wind advisory for a majority of our counties, but
will hold off on that headline until that period gets closer.

The other issue this weekend will be the potential for frost and
freezing conditions starting Friday night, when lows approach
freezing north of I-72. Increasing winds toward sunrise on Saturday
should preclude widespread frost, but any areas that dip below
freezing could see some plant damage. Saturday night will be colder,
with nearly our entire forecast area expected to dip below freezing.
High pressure should settle over Illinois Sat night, helping low
temps reach the upper 20s N of I-74, with low 30s even south of I-70.

The next cold front will push across IL on Monday, bringing a
reinforcing shot of cold air, as 850 mb temps drop to -4 to -6C.
High pressure overhead Monday night will allow temps to drop below
freezing again across the board.

While freezing conditions this time of year are not too out of the
norm, our growing season got an early start in central and southeast
Illinois, and many areas have sensitive vegetation already growing
in many areas.

Precipitation chances increase Wednesday through Thursday as cold
front arrives Wednesday and an upper trough settles into IL Wed
night and Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 654 PM CDT Thu Mar 31 2016

VFR conditions across central IL terminals this evening with
additional showers possible and MVFR cigs starting after 12Z
Friday as an upper level disturbance crosses the area. Isolated
thunderstorms will be possible as well after 18Z...but coverage of
thunderstorms too low for mention in TAFs at this time. Winds WNW
12-18 kts with gusts up to 25 kts until 03Z...diminishing to 8-10
kts for most of the night. Winds increasing to 10-15 kts with
gusts to around 20 kts by 18Z.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Onton
Hazardous weather outlook, Mar 31, 3:12 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT THU MAR 31 2016

ILZ027>031-036>038-040>043-047>053-011100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
312 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF I-55 THIS AFTERNOON.
THE STORMS MAY PRODUCE A FEW STRONG WIND GUSTS OR SMALL HAIL...
BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM I-74 NORTH ON FRIDAY
AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THESE THUNDERSTORMS.

TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND
SUNDAY MORNINGS AND AGAIN TUESDAY MORNING. THESE FREEZING
TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-011100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
312 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN ILLINOIS THIS
AFTERNOON AND EXIT EAST OF ILLINOIS BY 6 PM. STRONG TO ISOLATED
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON EAST OF I-57. DAMAGING
WIND GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO ARE POSSIBLE
EAST OF I-57.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM I-74 NORTH ON FRIDAY
AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THESE THUNDERSTORMS.

TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW NORTH OF I-70
SATURDAY MORNING AND ACROSS THE AREA SUNDAY AND TUESDAY MORNINGS.
THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY
SEASON PLANT GROWTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EAST OF I-57 THROUGH 530 PM.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:36 PM CDTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more27 hr

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.